MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 01/16/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) cardiac ablation, and the patient experienced an esophageal fistula that resulted in death.It was reported that an esophageal fistula was received from an emergency room (er) physician on a patient who had gone through an afib procedure on (b)(6) 2024.The physician stated that the patient came to the er on that date complaining of chest discomfort.The patient was sent for a computed tomography (ct) scan to evaluate the issue and passed away while having the ct scan done.There was no information regarding the ablation or diagnostic catheters nor has the information for the generator used for ablation.Additional information received indicated that the lot numbers of the devices are unknown as the event did not occur until weeks after the ablation.Therefore, all catheters and cables had been sent to reprocessing.Confirmation was received that a smartablate generator was used and the serial number was provided.The physician¿s opinion on the cause of death was atrio-esophageal (ae) fistula.It is unknown when in the procedure the fistula occurred as the physician and staff were very diligent and conservative when monitoring esophageal temperature during ablation of posterior wall.There was no device malfunction reported on bwi products.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2024-00790 for product code unk (thermocool® smart touch® sf uni-directional navigation catheter).(2) uf/importer report number # 2029046-2024-50002 product code m490007 (smartablate¿ system rf generator (us)).
 
Additional Manufacturer Narrative
The hardware investigation has been completed.Service was declined and no further information was provided.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of biosense webster's quality process.Correction to the initial report: the manufacture date has been updated based on the device history record.Therefore, h4.Device manufacturer date has been updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key18877249
Report Number2029046-2024-50002
Device Sequence Number18404720
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
Report Date (Section F) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2024
Event Location Hospital
Date Report to Manufacturer02/20/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNK_SMART TOUCH UNIDIRECTIONAL SF
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexUnknown